Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 24, 2004, 4:00 AM MDT for Curry County, New Mexico. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2004, 4:00 AM MDT (10:00 UTC)
- Expired
- Jul 24, 2004, 5:30 AM MDT
- In force
- 90 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Curry County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 932 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 241000
FFWABQ
NMC009-241130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 AM MDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CURRY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 530 AM MDT
* AT 355 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD RAIN WITH A FEW EMBEDDED THUNDERSTORMS CONTINUING
ACROSS CURRY COUNTY. THE SHOWER AND THUNDERSTORM ACTIVITY WAS
DRIFTING TOWARD THE NORTHEAST. SINCE 330 AM...THE HEAVIEST RAINS
WERE OBSERVED JUST NORTH OF TEXICO. ELSEWHERE...THE HEAVY RAINS WERE
GRADUALLY DIMINISHING ACROSS WESTERN CURRY COUNTY. HOWEVER...RUNOFF
FROM HEAVY RAINS EARLIER IN THE MORNING WILL PERSIST THROUGH AT LEAST
500 AM. OF PARTICULAR CONCERN WILL BE STATE AND COUNTY ROADS BETWEEN
PLEASANT HILL AND BROADVIEW WHERE RADAR HAS ESTIMATED BETWEEN 2
AND 3 INCHES OF RAIN SINCE 200 AM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BELLVIEW...BROADVIEW...
GRADY...MELROSE...RANCHVALE AND SAINT VRAIN
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.
LAT...LON 3465 10359 3454 10372 3431 10373 3441 10305
3488 10306 3486 10333 3476 10343 3470 10349
$$
KJ1 follow-up statement
000 WGUS75 KABQ 241125 FFSABQ NMC009-241145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 525 AM MDT SAT JUL 24 2004 ...THE FLASH FLOOD WARNING FOR CURRY COUNTY WILL BE ALLOWED TO EXPIRE AT 530 AM... AT 523 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT WIDESPREAD HEAVY RAINFALL WAS ENDING ACROSS CURRY COUNTY...AND THE FLASH FLOOD THREAT WAS DIMINISHING. HOWEVER...NUMEROUS LIGHT TO MODERATE SHOWERS WILL PERSIST ACROSS THE COUNTY EARLY THIS MORNING. SOME MINOR FLOODING MAY CONTINUE THROUGH DAYBREAK...BUT THE THREAT FOR WIDESPREAD FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. $$ KJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:15 AM MDT, 45 minutes earlier.
Area forecast discussion, Jul 24, 3:15 AM MDT, 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 AM MDT SAT JUL 24 2004 CORRECTION TO ADD FLOOD WATCH INFO AT BOTTOM .DISCUSSION...ONGOING FAIRLY WARM TOPPED CONVECTION...PRODUCING SOME POSSIBLY FLOODING RAINS...STILL OCCURRING ACROSS PORTIONS E CENTRAL AND SE PORTIONS OF CWA. APPEARS TO BE LARGELY THE RESULT OF INTERACTION BETWEEN SECONDARY BOUNDARY...CREATING SOME UPSLOPE LOW LEVEL FLOW...INTO NE AND E CENTRAL NM AND A MID TO UPPER LEVEL DISTURBANCE CENTERED OVER E GUADALUPE CO WITH A SLIGHTLY UNFOCUSED CYCLONIC CIRCULATION. BELIEVE THIS WILL WIND DOWN ONLY SLOWLY THIS MORNING SO MAY ADD CURRY COUNTY TO PREVIOUS FFA AND REISSUE FOR THE DAY INTO TONIGHT. WILL DECIDE BY OR SHORTLY AFTER 0930Z. THIS SECONDARY SURGE SHOULD HELP KEEP THINGS ACTIVE WITH PRIMARY FOCUS WITH HEAVY RAINS TO BE ROUGHLY SAME AREA AS IN PREVIOUS FFA. AREA SHOULD BE APPROXIMATELY THAT WHICH SEES OVERALL BEST UPSLOPE. ONLY CONCERNS ABOUT THIS SCENARIO IS THE DEGREE OF CLOUD COVER THAT REMAINS DURING THE DAY...LIMITING HEATING...AND THE OVERALL COOLNESS OF THE ATMOSPHERE. IF THESE 2 FACTORS STRONG ENOUGH THEY COULD HELP TO LESSEN UPDRAFT STRENGTH WITH THE CONVECTION THAT DOES DEVELOP AND THUS LOWER RAIN INTENSITY WITH STORMS. BUT FOR NOW WILL PRESS ON WITH EXTENSION AND POSSIBLY SLIGHT EXPANSION OF ONGOING FFA. DRYING PATTERN STILL SEEMS TO BEGIN TIMIDLY SUNDAY-MONDAY PERIOD AND GO THROUGH MUCH OF WEEK AS UPPER HIGH IN AZ GETS FLATTENED SOME AND FURTHER MOISTURE INTRUSIONS CAN GET INTO NM FROM THE E. TIMES UP. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 084/059 086/060 088 43332 GALLUP.................... 081/054 082/054 086 43443 GRANTS.................... 077/051 079/052 084 43553 GLENWOOD.................. 084/059 086/060 089 43553 CHAMA..................... 066/044 070/045 072 43443 LOS ALAMOS................ 070/051 072/049 077 43553 RED RIVER................. 057/038 062/037 067 43554 TAOS...................... 067/048 072/046 077 43553 SANTA FE.................. 073/051 074/051 081 43653 SANTA FE AIRPORT.......... 074/053 075/053 081 43653 ESPANOLA.................. 075/052 078/053 084 43552 ALBUQUERQUE HEIGHTS....... 079/060 080/062 086 43553 ALBUQUERQUE VALLEY........ 080/060 081/061 087 43553 ALBUQUERQUE FOOTHILLS..... 076/059 077/060 083 43553 ALBUQUERQUE WEST MESA..... 078/060 079/061 085 43553 SOCORRO................... 079/059 080/060 088 43662 SANDIA PARK/CEDAR CREST... 069/053 069/053 076 43664 MORIARTY/ESTANCIA......... 074/050 075/049 081 43664 CARRIZOZO................. 071/055 076/054 081 43663 RUIDOSO................... 064/050 066/050 073 43663 RATON..................... 065/047 070/048 079 43444 LAS VEGAS................. 066/048 070/049 079 43654 ROY....................... 068/052 071/053 080 43443 CLAYTON................... 067/052 072/055 083 43323 SANTA ROSA................ 073/057 077/058 086 43553 TUCUMCARI................. 074/057 079/061 087 43443 FORT SUMNER............... 074/059 080/059 087 43553 CLOVIS.................... 074/058 077/060 086 43553 PORTALES.................. 074/058 078/060 087 43653 ROSWELL................... 078/062 080/063 087 43663 && .ABQ WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING NMZ011-012-016>020-021-026 TODAY THROUGH TONIGHT. && 43
Hazardous weather outlook, Jul 23, 10:55 AM MDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1055 AM MDT FRI JUL 23 2004 UPDATED TO INCLUDE MENTION OF FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING SOUTHEAST HALF OF COUNTY WARNING AREA. NMZ001>021-026-241200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1055 AM MDT FRI JUL 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY FLASH FLOOD WATCH ISSUED FOR SOUTHEAST PORTIONS OF THE FORECAST AREA TONIGHT. THIS INCLUDES TORRANCE AND LINCOLN COUNTIES EASTWARD TO THE TEXAS STATE LINE. RESIDENT HIGH SOIL MOISTURE FROM PREVIOUS DAYS RAIN TOTALS AND AN EXPECTED SLOW MOVING BAND OF SHOWERS AND THUNDERSTORMS HAS PROMPTED THE WATCH. ELSEWHERE STRONG STORMS CONTAINING SMALL HAIL AND HEAVY RAINS MAY POP UP THIS AFTERNOON ALONG THE CONTINENTAL DIVIDE EASTWARD TO THE RIO GRANDE VALLEY AND ALSO LOOKING AT THE POTENTIAL FOR ISOLATED STRONGER STORMS CONTAINING HEAVY RAINFALL ALONG THE INTERSTATE 25 CORRIDOR LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... FLASH FLOOD WATCH CONTINUES THROUGH NOON ON SATURDAY ACROSS THE SOUTHEAST. SLOW MOVING AND HEAVY BAND OF SHOWERS AND THUNDERSTORMS EXPECTED TO AFFECT THAT AREA. ELSEWHERE ISOLATED STRONGER STORMS EXPECTED...ESPECIALLY ACROSS WESTERN AREAS WHERE SUFFICIENT ENOUGH INSTABILITY WILL BE FAVORABLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND MONDAY AFTERNOON AND EVENING ACROSS ROUGHLY THE NORTHEAST QUARTER OF NEW MEXICO. OTHERWISE SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ON A DAILY BASIS ACROSS NORTHERN AND CENTRAL PORTIONS OF NEW MEXICO...MAINLY IN THE AFTERNOON INTO THE NIGHTTIME HOURS. SOME OF THESE STORMS WILL HAVE THE ABILITY TO PRODUCE LOCALIZED FLOODING RAINS. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY IN NEW MEXICO. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS NORTHEAST NEW MEXICO SUNDAY AND MONDAY AFTERNOON AND EVENING. 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:50 AM MDT | Flash Flood Warning | ABQ | Curry | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.